Alert archive / Texas / Wind Advisories in 2011
Wind Advisory 10, NWS Lubbock, TX
NWS Lubbock, TX issued this wind advisory at Apr 9, 2011, 4:53 AM CDT for 21 counties in Texas. It took effect at Apr 9, 2011, 12:00 PM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Apr 9, 2011, 4:53 AM CDT (09:53 UTC)
- In effect from
- Apr 9, 2011, 12:00 PM CDT
- Expired
- Apr 9, 2011, 9:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Lubbock, TX
All 21 counties
Bailey County, TX, Briscoe County, TX, Castro County, TX, Cochran County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, Kent County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Parmer County, TX, Stonewall County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 19 km from the middle of the area, began a volume at 09:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 9.9 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5753 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
487 WWUS74 KLUB 090953 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 453 AM CDT SAT APR 9 2011 ...WINDY CONDITIONS SATURDAY AND HIGH WINDS POSSIBLE SUNDAY... .A POTENT STORM SYSTEM WILL APPROACH THE AREA TODAY AND TOMORROW SETTING THE STAGE FOR WINDY CONDITIONS. AFTERNOON WIND SPEEDS OF 25 TO 35 MPH WILL BE POSSIBLE TODAY INCREASING TO NEAR 40 MPH DURING THE DAY SUNDAY...WITH GUSTS TO 60 MPH POSSIBLE. THE STRONG WINDS WILL ALSO CREATE WIDESPREAD AREAS OF BLOWING DUST. TXZ021>024-027>030-033>044-092100- /O.NEW.KLUB.WI.Y.0010.110409T1700Z-110410T0200Z/ /O.CON.KLUB.HW.A.0002.110410T1500Z-110411T0300Z/ PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD-COCHRAN- HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-YOAKUM-TERRY-LYNN-GARZA-KENT- STONEWALL- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...SILVERTON...QUITAQUE...MULESHOE...LITTLEFIELD...OLTON... PLAINVIEW...FLOYDADA...LOCKNEY...MORTON...LEVELLAND...LUBBOCK... SLATON...WOLFFORTH...CROSBYTON...RALLS...DICKENS...SPUR... GUTHRIE...PLAINS...DENVER CITY...BROWNFIELD...TAHOKA...ODONNELL... POST...JAYTON...ASPERMONT 453 AM CDT SAT APR 9 2011 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING... ...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING. A HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING. * TIMING: FOR SATURDAY...WIND SPEEDS WILL PICK UP LATE THIS MORNING AND SUBSIDE AROUND SUNSET THIS EVENING. STRONG WESTERLY WINDS WILL INCREASE SUNDAY MORNING AND CONTINUE THROUGH SUNDAY AFTERNOON. * WINDS: SOUTHWESTERLY WINDS TODAY WILL RANGE FROM 25 TO 35 MPH. ON SUNDAY...WESTERLY WINDS WILL APPROACH 40 MPH WITH GUSTS TO AROUND 60 MPH POSSIBLE. * IMPACTS: THE STRONG WINDS WILL CREATE WIDESPREAD AREAS OF BLOWING DUST THAT WILL REDUCE VISIBILITIES AND MAY MAKE TRAVEL DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TXZ025-026-031-032-092100- /O.CON.KLUB.HW.A.0002.110410T1500Z-110411T0300Z/ HALL-CHILDRESS-MOTLEY-COTTLE- INCLUDING THE CITIES OF...MEMPHIS...TURKEY...CHILDRESS... MATADOR...ROARING SPRINGS...PADUCAH 453 AM CDT SAT APR 9 2011 ...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... A HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING. * TIMING: STRONG WESTERLY WINDS WILL INCREASE SUNDAY MORNING AND CONTINUE THROUGH SUNDAY AFTERNOON. * WINDS: WESTERLY WINDS WILL APPROACH 40 MPH...WITH GUSTS TO AROUND 60 MPH POSSIBLE. * IMPACTS: THE STRONG WINDS WILL CREATE WIDESPREAD AREAS OF BLOWING DUST THAT WILL REDUCE VISIBILITIES AND MAY MAKE TRAVEL DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
1 follow-up statement
813 WWUS74 KLUB 092039 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 339 PM CDT SAT APR 9 2011 ...WINDY CONDITIONS THROUGH THE EVENING AND HIGH WINDS EXPECTED SUNDAY... .A POTENT STORM SYSTEM WILL CONTINUE TO APPROACH THE AREA FROM THE WEST TONIGHT AND PASS ACROSS THE REGION SUNDAY...SETTING THE STAGE FOR WINDY CONDITIONS. SUSTAINED WIND SPEEDS OF 25 TO 35 MPH WILL BE COMMON ACROSS THE CAPROCK THROUGH EARLY THIS EVENING. AFTER A PERIOD OF SOMEWHAT LOWER WINDS TONIGHT...WESTERLY WINDS WILL BECOME SUSTAINED WINDS NEAR 40 MPH DURING THE DAY SUNDAY...WITH GUSTS TO 60 MPH POSSIBLE. THE STRONG WINDS WILL ALSO CREATE WIDESPREAD AREAS OF BLOWING DUST. TXZ037-038-043-044-100500- /O.CAN.KLUB.WI.Y.0010.000000T0000Z-110410T0200Z/ /O.CON.KLUB.HW.A.0002.110410T1500Z-110411T0300Z/ DICKENS-KING-KENT-STONEWALL- INCLUDING THE CITIES OF...DICKENS...SPUR...GUTHRIE...JAYTON... ASPERMONT 339 PM CDT SAT APR 9 2011 ...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS CANCELLED THE WIND ADVISORY. A HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING. * TIMING: BREEZY SOUTHERLY WINDS WILL CONTINUE THROUGH THE EVENING HOURS. THEN...STRONG WESTERLY WINDS WILL INCREASE SUNDAY MORNING AND CONTINUE THROUGH SUNDAY AFTERNOON. * WINDS: SOUTH TO SOUTHWEST WINDS WILL RANGE FROM 20 TO 30 MPH...WITH GUSTS TO 40 MPH THROUGH EARLY THIS EVENING. ON SUNDAY...WESTERLY WINDS WILL APPROACH 40 MPH WITH GUSTS TO AROUND 60 MPH POSSIBLE. * IMPACTS: THE STRONG WINDS WILL CREATE WIDESPREAD AREAS OF BLOWING DUST THAT WILL REDUCE VISIBILITIES AND MAY MAKE TRAVEL DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ TXZ025-100500- /O.EXA.KLUB.WI.Y.0010.000000T0000Z-110410T0200Z/ /O.CON.KLUB.HW.A.0002.110410T1500Z-110411T0300Z/ HALL- INCLUDING THE CITIES OF...MEMPHIS...TURKEY 339 PM CDT SAT APR 9 2011 ...WIND ADVISORY IN EFFECT UNTIL 9 PM CDT THIS EVENING... ...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM CDT THIS EVENING. A HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING. * TIMING: GUSTY SOUTHWESTERLY WINDS WILL CONTINUE THROUGH THE EVENING HOURS. THEN...STRONG WESTERLY WINDS WILL INCREASE SUNDAY MORNING AND CONTINUE THROUGH SUNDAY AFTERNOON. * WINDS: SOUTH TO SOUTHWEST WINDS WILL RANGE FROM 25 TO 35 MPH...WITH GUSTS TO 50 MPH THROUGH EARLY THIS EVENING. ON SUNDAY...WESTERLY WINDS WILL APPROACH 40 MPH WITH GUSTS TO AROUND 60 MPH POSSIBLE. * IMPACTS: THE STRONG WINDS WILL CREATE WIDESPREAD AREAS OF BLOWING DUST THAT WILL REDUCE VISIBILITIES AND MAY MAKE TRAVEL DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TXZ021>024-027>030-033>036-039>042-100500- /O.CON.KLUB.WI.Y.0010.000000T0000Z-110410T0200Z/ /O.CON.KLUB.HW.A.0002.110410T1500Z-110411T0300Z/ PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD-COCHRAN- HOCKLEY-LUBBOCK-CROSBY-YOAKUM-TERRY-LYNN-GARZA- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...SILVERTON...QUITAQUE...MULESHOE...LITTLEFIELD...OLTON... PLAINVIEW...FLOYDADA...LOCKNEY...MORTON...LEVELLAND...LUBBOCK... SLATON...WOLFFORTH...CROSBYTON...RALLS...PLAINS...DENVER CITY... BROWNFIELD...TAHOKA...ODONNELL...POST 339 PM CDT SAT APR 9 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... ...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING. A HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING. * TIMING: GUSTY SOUTH TO SOUTHWESTERLY WINDS WILL CONTINUE THROUGH THE EVENING HOURS. THEN...STRONG WESTERLY WINDS WILL INCREASE SUNDAY MORNING AND CONTINUE THROUGH SUNDAY AFTERNOON. * WINDS: SOUTH TO SOUTHWEST WINDS WILL RANGE FROM 25 TO 35 MPH...WITH GUSTS TO 50 MPH THROUGH EARLY THIS EVENING. ON SUNDAY...WESTERLY WINDS WILL APPROACH 40 MPH WITH GUSTS TO AROUND 60 MPH POSSIBLE. * IMPACTS: THE STRONG WINDS WILL CREATE WIDESPREAD AREAS OF BLOWING DUST THAT WILL REDUCE VISIBILITIES AND MAY MAKE TRAVEL DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TXZ026-031-032-100500- /O.CON.KLUB.HW.A.0002.110410T1500Z-110411T0300Z/ CHILDRESS-MOTLEY-COTTLE- INCLUDING THE CITIES OF...CHILDRESS...MATADOR...ROARING SPRINGS... PADUCAH 339 PM CDT SAT APR 9 2011 ...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... A HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING. * TIMING: STRONG WESTERLY WINDS WILL INCREASE SUNDAY MORNING AND CONTINUE THROUGH SUNDAY AFTERNOON. * WINDS: WESTERLY WINDS WILL APPROACH 40 MPH...WITH GUSTS TO AROUND 60 MPH POSSIBLE. * IMPACTS: THE STRONG WINDS WILL CREATE WIDESPREAD AREAS OF BLOWING DUST THAT WILL REDUCE VISIBILITIES AND MAY MAKE TRAVEL DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Apr 9, 4:22 AM CDT, 31 minutes earlier.
Area forecast discussion, Apr 9, 4:22 AM CDT, 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 422 AM CDT SAT APR 9 2011 ...DANGEROUS FIRE WEATHER THIS WEEKEND... .SHORT TERM... IN SHORT...THE FIRE DANGER CONTINUES TO INCREASE ACROSS WEST TEXAS. ELONGATED UPPER LOW WITH H5 HEIGHTS OF 540 DAM SITUATED FROM SOCAL INTO IDAHO. TO OUR SOUTHEAST...A H590 HIGH IS LOCATED OVER THE GULF OF MEXICO AND OF COURSE...WE ARE IN BETWEEN. THE LOW WILL SLIDE EASTWARD TODAY THUS INCREASING OUR WINDS ALOFT. H7 HEIGHT GRADIENTS ARE RUNNING AROUND 60M-70M/200NM WHICH WOULD SUGGEST WINDS IN THE 25-35 MPH RANGE THIS AFTERNOON AND POSSIBLY JUST A BIT HIGHER. CONFIDENCE IN THESE WIND SPEEDS ARE MUCH HIGHER WEST OF THE ESCARPMENT WHERE 500-1000 FT LESS DOWNWARD MIXING IS REQUIRED. WILL THEREFORE ISSUE A WIND ADVISORY MAINLY ON THE LLANO ESTACADO FOR THIS AFTERNOON AND TODAY IN ADDITION TO THE RED FLAG WARNING WHICH WILL COVER THE ENTIRE CWFA. THE SITUATION BOTH TODAY AND TOMORROW...FROM A FIRE WEATHER PERSPECTIVE...SHOULD NOT BE TAKEN LIGHTLY. THE FUELS ARE EXTREMLY VOLATILE AND THE FIRE ONGOING IN KING COUNTY HIGHLIGHTS THE CONCERN. INTO THIS EVENING...DRYLINE IS PROGGED TO RETREAT WESTWARD DURING THE EVENING HOURS AND MODELS BREAK OUT LIGHT QPF ALONG THE BOUNDARY. ANALYSIS OF FCST SOUNDINGS REVEAL AREA OF ELEVATED INSTABILITY AROUND 500MB WHERE SOME HIGHER MOISTURE IS EXPECTED TO BE FOUND. AT THIS POINT...CAPE FROM 200 TO 500 J/KG WITH SIGNIFICANT DOWNWARD ACCELERATION POTENTIAL LOOKS PLAUSIBLE. THE PRESENCE OF PARTICULATES FROM SMOKE ACROSS THE EASTERN ZONES MAY VERY WELL INCREASE LIKELIHOOD OF CLOUD/PRECIP FORMATION AS WELL AS CHARGE ACCUMULATION. IF ELEVATED CONVECTION DOES FORM...THIS MAY RESULT IN A FEW DRY LIGHTNING FLASHES WHICH HAVE THE POTENTIAL TO INITIATE NEW FIRES THIS EVENING IN ADDITION TO THE DRY DOWNBURST POTENTIAL. AFTER MIDNIGHT...THE DRYLINE BEGINS TO SURGE EASTWARD AHEAD OF THE APPROACHING UPPER LOW BEFORE ANOTHER DANGEROUS FIRE WEATHER DAY SUNDAY. && .LONG TERM... A PROLONGED PERIOD OF CRITICAL FIRE WEATHER WILL BE PUNCTUATED BY PROSPECTS FOR A DANGEROUS WIND/DUST/FIRE EVENT SUNDAY...STEMMING FROM A DEEP UA LOW NOW OVER THE SOCAL COAST. BY 12Z SUNDAY...THE POTENT UA LOW WILL BE EJECTING NORTHEASTWARD OVER THE SOUTHERN/CENTRAL ROCKIES...AS STRONG CYCLOGENESIS OCCURS OVER SOUTHERN NEBRASKA/NORTHERN KANSAS. LOW/MID LEVEL WIND FIELDS WILL HAVE ALREADY VEERED OVER THE FA...SHUNTING THE DRYLINE AND ASSOCIATED LOW RAIN PROBS EAST DURING THE PRE-DAWN HOURS. ALL INDICATIONS SUGGEST THAT MUCH OF WEST TEXAS WILL THEN BECOME SUBJECTED TO INTENSE DRY SLOTTING/SUBSIDENT DOWNSLOPE AND LOW-MID LEVEL WIND MAXIMA. THE INFLUX OF PAC AIR AND DECREASING HEIGHTS/ THICKNESSES WILL RESULT IN RELATIVELY COOLER DAYTIME TEMPERATURES... BUT THE MAGNITUDE OF DOWNSLOPE AND FULL INSOLATION WILL COMPENSATE SOMEWHAT AND EARLY AFTERNOON TEMPERATURES SHOULD TOP OUT FROM THE LOW 60S WEST TO AROUND 80 DEGREES EAST. BETTER MSLP/HEIGHT GRADIENTS TRANSIT THE AREA DURING THE MORNING-MIDDAY HOURS...SO AN EARLY ONSET OF HIGH WINDS SEEMS LIKELY. GIVEN THIS EARLY TRANSIT OF THE STRONGEST LOW-TROP WINDS...PREDICTING MAX SUSTAINED SPEEDS IS DIFFICULT. CURRENT HIGH WIND WATCH FOR POTENTIAL WIDESPREAD SUSTAINED SPEEDS OF 30-40 MPH WITH GUSTS NEAR 60 MPH SEEMS REASONABLE GIVEN 90-100KT 500MB JET PROGGED TO OVERSPREAD THE PANHANDLE/SOUTH PLAINS BY 18-00Z... AND THIS IS SUPPORTED BY MOS GUIDANCE WINDS BETWEEN 31-33KT. LOCAL STUDIES SUGGEST THIS JET ALSO MAY BE ASSOCIATED WITH THE GREATEST LIKELIHOOD OF DENSE BLOWING DUST. WINDS WILL DECREASE/VEER LATE SUNDAY NIGHT IN THE WAKE OF THE PASSING UA TROUGH AXIS. UA RIDGE AXIS WILL TRANSLATE OVER WEST TEXAS MONDAY...BRINGING MILD TEMPERATURES WITH DECREASED WINDS. SOUTHWESTERLY FLOW ALOFT WILL BECOME RE-ESTABLISHED TUESDAY IN ADVANCE OF A PROGRESSIVE UA SHORTWAVE PROGGED TO PASS THE REGION WEDNESDAY. MODELS CONTINUE TO DIFFER SOMEWHAT IN SPEED/DEPTH OF THIS FEATURE...BUT IT MAY BRING OUR NEXT BOUT OF FIRE WEATHER AND POSSIBLY EVEN MINIMAL SHOWER/ THUNDER CHANCES TO PARTS OF THE NORTH/EAST FA. SOLUTIONS SEEM TO AGREE A BIT MORE ON FROPA THURSDAY...WITH BENIGN SURFACE RIDGING THROUGH THE REMAINDER OF THE PERIOD. && .FIRE WEATHER... THIS WEEKEND/S FIRE WEATHER SITUATION ACROSS THE WEST TEXAS SOUTH PLAINS IS PRECEDED BY 1/ AN ONGOING MASSIVE AND LONG-LIVED WILDFIRE IN STONEWALL/KING COUNTIES WHICH HAS ALREADY CONSUMED AN ESTIMATED 100,000 ACRES SINCE WEDNESDAY AND 2/ WIDESPREAD FUEL DRYNESS CHARACTERIZED BY TFS AOA 97TH PERCENTILE SEVERITY. THIS UNDERSCORES THE SERIOUSNESS OF ANTICIPATED WEATHER. DAY 1...SIGNIFICANT CONCERNS CONTINUE TODAY WITH GUSTY WINDS APPROACHING 20 TO 30 MPH AT 20 FOOT HEIGHTS. PRESENT INDICATIONS THAT AREAS ON THE LLANO ESTACADO WILL HAVE THE STRONGEST WIND SPEEDS WITH PERHAPS 5 TO 10 MPH LOWER SPEEDS ACROSS THE ROLLING PLAINS. MIN RH VALUES LOOK TO BOTTOM OUT IN THE 10 PERCENT RANGE AREAWIDE. WITH THE EXTREMELY CRITICAL FUEL CONDITIONS...TODAY HAS THE POTENTIAL FOR EASY IGNITION/RAPID FIRE SPREAD. OVERNIGHT RH RECOVERIES WILL BE BETTER IN THE EAST WHERE RH VALUES NEAR 60 PCT MAY BE REALIZED WHEREAS ACROSS THE WEST 30-40 PCT RH MAY BE ALL THE RECOVERY EXPECTED. MANAGEMENT OF ONGOING FIRE IN KING/STONEWALL COUNTIES WILL BE A CHALLENGE TODAY AS THESE WINDS PICK UP AND LOFTING OF FIREBRANDS FROM THIS ACTIVITY COULD PRESENT A PROBLEM DOWNWIND. AFTER DARK...AREA OF ELEVATED MOISTURE IS EXPECTED ACROSS THE AREA AS THE DRYLINE RETREATS WEST ACROSS THE AREA. THERMODYNAMIC PROFILES LOOK SUPPORTIVE OF ELEVATED INSTABILITY ABOVE 15000 FT THIS EVENING ACROSS THE ROLLING PLAINS/SERN TX PANHANDLE. PARTICULATES FROM ONGOING FIRES MAY BE ENOUGH TO TRIGGER DRY LIGHTINING. UNDER ANY SHOWERS WHICH DEVELOP...VERY GUSTY WINDS WILL ALSO BE POSSIBLE. DAY 2...A SYNOPTIC WEATHER PATTERN SUPPORTIVE OF A SOUTHERN PLAINS WILDFIRE OUTBREAK WILL OCCUR SUNDAY. THE FA APPEARS TO BE AFFECTED BY EXTREMELY CRITICAL CONDITIONS THEN AS INTENSE LOW-MID LEVEL WIND MAXIMA OVERSPREAD AN EASTWARD ADVECTING VERY DRY PAC AIRMASS AND THE WESTERN PERIPHERY OF A PRONOUNCED LOW LEVEL THERMAL RIDGE FROM CENTRAL OK SOUTHWESTWARD TOWARD THE BIG COUNTRY. SUB-SEASONAL TEMPS OVER THE WESTERN ZONES MAY PROVE TO BE A NEGATING FACTOR FOR WIDESPREAD SIG FIRE ACTIVITY...BUT HIGH WINDS...EXTREME FUELS...AND DRY AIR APPEAR SUFFICIENT TO PROMOTE WEATHER SUPPORTIVE OF WIND-DRIVEN GRASSFIRES... ESPECIALLY OVER THE EASTERN HALF OF THE FA WHERE AOA NORMAL TEMPS WILL OCCUR. WHILE A LOW-PROB EVENT...IT IS WORTH NOTING THAT IF HIGH-BASED CONVECTION DEVELOPES TONIGHT OVER THE ROLLING PLAINS...THE THREAT OF FIRE MAY AMPLIFY WITH THE ONSET OF EXTREMELY CRITICAL CONDITIONS SUNDAY DUE TO SMOLDERING LIGHTNING STARTS. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 81 42 64 33 73 / 0 10 0 10 0 TULIA 86 47 69 35 74 / 0 10 10 10 0 PLAINVIEW 87 48 70 37 73 / 0 10 10 0 0 LEVELLAND 86 49 70 38 76 / 0 10 10 0 0 LUBBOCK 88 50 71 38 76 / 0 10 10 0 0 DENVER CITY 86 49 72 36 77 / 0 10 0 0 0 BROWNFIELD 88 51 73 37 76 / 0 10 10 0 0 CHILDRESS 94 53 78 44 80 / 10 20 10 10 0 SPUR 94 53 80 41 78 / 10 20 10 0 0 ASPERMONT 98 62 83 45 80 / 10 20 10 0 0 && .LUB WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM NOON TODAY TO 9 PM CDT THIS EVENING FOR THE FOLLOWING ZONES: TXZ021>044. RED FLAG WARNING FROM 10 AM TO 10 PM CDT SUNDAY FOR THE FOLLOWING ZONES: TXZ021>044. WIND ADVISORY FROM NOON TODAY TO 9 PM CDT THIS EVENING FOR THE FOLLOWING ZONES: TXZ021>024-027>030-033>044. HIGH WIND WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR THE FOLLOWING ZONES: TXZ021>044. && 26/20
Hazardous weather outlook, Apr 9, 4:29 AM CDT, 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 429 AM CDT SAT APR 9 2011 TXZ021>044-100930- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 429 AM CDT SAT APR 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TODAY AND TONIGHT NON PRECIPITATION AND FIRE WEATHER SOUTHWESTERLY WINDS SUSTAINED BETWEEN 25 TO 35 MPH THIS AFTERNOON WILL COMBINE WITH DRY HUMIDITY VALUES TO CREATE CRITICAL FIRE WEATHER CONDITIONS TODAY AREAWIDE. AREAS OF BLOWING DUST WILL LIMIT VISIBILITY. A WIND ADVISORY IS IN EFFECT FOR THE EXTREME SOUTHWESTERN PANHANDLE...SOUTH PLAINS AND SOUTHERN ROLLING PLAINS. A RED FLAG WARNING IS IN EFFECT FOR ALL OF THE OUTLOOK AREA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY WESTERLY WINDS WILL INCREASE TO SUSTAINED SPEEDS BETWEEN 30 AND 40 MPH WITH GUSTS NEAR 60 MPH OVER MUCH OF THE SOUTH PLAINS REGION SUNDAY. BLOWING DUST AND A FEW DANGEROUS WIND-DRIVEN WILDFIRES WILL BE POSSIBLE. A HIGH WIND WATCH AND RED FLAG WARNING IS IN EFFECT.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 4:53 AM CDT | Red Flag Warning | LUB | Bailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more | 41 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.